Couldn't find what you looking for?

TRY OUR SEARCH!

need to know iud side effects

Loading...

Hey guest.
Just read you're post and wanted to tell you when I was on my mirena iud (which I had removed 2 days ago) was pretty bad. I had it for 2 years. I had bloating, weight gain (a good 20 pounds) and my hair fell out a lot. I also had on again off again periods the last 6 mos I had it in. I always felt like I was pregnant. I had it taken out after a severe abnormal pap and a leep procedure. Still waiting on my results. Even though its easier and effective I don't think its a good health choice at least for me of course every women is different, well I hope this helps you. :-D
Reply

Loading...

Guest wrote:

need to know iud side effects



Hello,

I had the Mirena IUD for 1 year. I was hesitant to try it in the first place because I had bad side effects on the pill in the past. It seems I'm VERY sensitive to the hormones. Anyway, it took about 9 months for the side effects to be in full force but none the less, I eventually had the same side effects and MORE than the ones I had experienced on the pill.

My IUD side effects were the following: extreme acne and scaring from the acne (this was a first for me), weight gain (about 10 lbs and no matter how healthy I ate or how much I went to the gym, I could not lose it!), fatigue, and most importantly, depression. I eventually started to go crazy about 1-2 weeks out of every month (around the time of my period... or what was supposed to be my period time). I was dissapointed because my doctor swore up and down that this would not happen. She told me that unlike the pill, the hormones released from the Mirena IUD would be "trapped" within my uterus and they would not get into my blood stream like the pill. Even on the day of the removal she was still telling me that she doubted that my depression had anything to do with the IUD. Nonesense! She also recommended that I start recording my episodes in a diary and track if the depression gets worse, sustains itself, or subsides after the removal. The first week after the removal, I had entries in my diary every night. Here are a few:

July 27th: IUD was removed today.
July 27th - July 31st: Cried every night before falling asleep.
Aug 2nd: Depressed again. Found myself standing in my closet, starring at nothing. Couldn't move / felt numb. All I could do was cry. Felt completely helpless. That night I started my period. (NOTE: I had stopped having periods while having the IUD. This was the first one I had since the removal.)
Aug 6th: Just got home from work. Feel completely lonely. My life has become my job. No real social life besides. I'm crying again and am thinking how much I hate it here and that I'm still facing life alone at 31. I wish I never dreamed such big things. I'm thinking of dying again. The more I write my thoughts down on paper, the more I want to die.

Aug 6th was the last entry I had. Since then all of my IUD side effects have disapated (except for the acne scares of course). I've lost weight without even trying (about 10 lbs), and more importantly, I'm back to me again! I'm happy, back to being a social butterfly, grateful for the relationship I have with my boyfriend, just enjoying life. No more sadness!

Please ladies, I'm sharing my personal experience in the hopes of even just one woman reading this and deciding to get the damn thing out or not having it inserted. It's not worth living life when you aren't yourself and you are under so much depression! Good luck!

FYI - The coil IUD does not release hormones so maybe that would be an option for some of you. I did have a friend that got one. She had a horrible experience when it was inserted. Extreme crapping and bleeding. I do know that you also get very heavy periods on this one. Not sure about any other side effects with the coil one.
Reply

Loading...